Alert archive / Michigan / River Flood Warnings in 2010

River Flood Warning 2, NWS Gaylord, MI

July 23, 2010Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at Jul 23, 2010, 11:34 AM EDT for Arenac County, Michigan. It took effect at Jul 23, 2010, 9:56 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2010, 11:34 AM EDT (15:34 UTC)
In effect from
Jul 23, 2010, 9:56 PM EDT
Expired
Jul 24, 2010, 9:47 PM EDT
In force
24 hr
Issued by
NWS Gaylord, MI
Flood severity
Minor

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WGUS43 KAPX 231534
FLWAPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1134 AM EDT FRI JUL 23 2010

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT HEAVY RAINFALL ACROSS THE RIFLE RIVER BASIN IS EXPECTED TO PUSH
THE RIVER ABOVE FLOOD STAGE NEAR STERLING BY LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION FRIDAY EVENING AS NEW INFORMATION BECOMES
AVAILABLE.

&&

MIC011-240334-
/O.NEW.KAPX.FL.W.0002.100724T0200Z-100725T0600Z/
/STRM4.1.ER.100724T0200Z.100724T1200Z.100724T2230Z.NO/
1134 AM EDT FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE SATURDAY NIGHT....
* AT 10:15 AM FRIDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

RIFLE RIVER
  STERLING           6    4.7  FRI 10 AM       6.4     5.4     3.6

$$

JPB
6 follow-up statements
864 
WGUS83 KAPX 232034
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT FRI JUL 23 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.(INSERT BASIS TEXT HERE)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...


STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.



THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC011-240834-
/O.EXT.KAPX.FL.W.0002.100724T0200Z-100725T0430Z/
/STRM4.1.ER.100724T0200Z.100724T1200Z.100724T2230Z.NO/
434 PM EDT FRI JUL 23 2010

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE SATURDAY NIGHT....
* AT  4:15 PM FRIDAY THE STAGE WAS 5.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

RIFLE RIVER
  STERLING           6    5.9  FRI 04 PM       6.4     5.4     3.6



$$
635 
WGUS83 KAPX 232047
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
447 PM EDT FRI JUL 23 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.THE RIFLE RIVER AROUND STERLING CONTINUES TO RISE AT LATE
AFTERNOON...WITH A STAGE OF 5.94 FEET AS OF 4:15PM.  THE RIVER
IS EXPECTED TO CONTINUE TO RISE TONIGHT AND CREST AROUND
MIDDAY SATURDAY BEFORE FALLING BELOW FLOOD STAGE EARLY
SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

CAMPERS ALONG THE RIFLE RIVER SHOULD MONITOR RISING RIVER LEVELS
AND BE PREPARED TO MOVE AWAY FROM THE RIVER TO HIGHER GROUND SHOULD
WATER LEVELS THREATEN. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL
MEDIA OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS FLOODING
SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW INFORMATION
BECOMES AVAILABLE.

&&

MIC011-240847-
/O.CON.KAPX.FL.W.0002.100724T0200Z-100725T0430Z/
/STRM4.1.ER.100724T0200Z.100724T1200Z.100724T2230Z.NO/
447 PM EDT FRI JUL 23 2010

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE SATURDAY NIGHT....
* AT  4:15 PM FRIDAY THE STAGE WAS 5.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
  CAMPGROUND.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

RIFLE RIVER
  STERLING           6    5.9  FRI 04 PM       6.4     5.4     3.6

$$

JPB
699 
WGUS83 KAPX 240208
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT FRI JUL 23 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.THE RIFLE RIVER AROUND STERLING CONTINUES TO RISE LATE THIS
EVENING...WITH A STAGE OF 6.2 FEET AS OF 9:15PM.  THE RIVER
IS EXPECTED TO CONTINUE TO RISE OVERNIGHT AND CREST BY MIDDAY
SATURDAY BEFORE FALLING BELOW FLOOD STAGE SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

CAMPERS ALONG THE RIFLE RIVER SHOULD MONITOR RISING RIVER LEVELS
AND BE PREPARED TO MOVE AWAY FROM THE RIVER TO HIGHER GROUND SHOULD
WATER LEVELS THREATEN. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL
MEDIA OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS FLOODING
SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION SATURDAY MORNING AS NEW INFORMATION
BECOMES AVAILABLE.

&&

MIC011-241408-
/O.EXT.KAPX.FL.W.0002.100724T0156Z-100725T0430Z/
/STRM4.1.ER.100723T2045Z.100724T1200Z.100724T2230Z.NO/
1008 PM EDT FRI JUL 23 2010

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL LATE SATURDAY NIGHT....
* AT  9:15 PM FRIDAY THE STAGE WAS 6.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
  CAMPGROUND.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

RIFLE RIVER
  STERLING           6    6.2  FRI 09 PM       5.4     3.6     3.3



$$
047 
WGUS83 KAPX 241526
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT SAT JUL 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.FLOODING CONTINUES ALONG THE RIFLE RIVER NEAR STERLING IN 
ARENAC COUNTY.  THE RIVER CRESTED EARLIER TODAY AT 6.74 FEET...
WITH THE STAGE HAVING DROPPED TO 6.60 FEET AS OF 10:15 AM.  THE
RIVER IS FORECAST TO DROP BELOW FLOOD STAGE LATER TONIGHT...
ALTHOUGH IF ADDITIONAL HEAVY PRECIPITATION OCCURS ACROSS THE
BASIN THIS AFTERNOON...THE PERIOD OF FLOODING COULD BE 
LENGTHENED AND POSSIBLY RESULT IN A SECONDARY RIVER CREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN AREAS AFFECTED BY FLOODING ALONG THE RIFLE RIVER
SHOULD CONTINUE TO MONITOR RIVER LEVELS...AND BE PREPARED TO
ACT IF HIGH WATER LEVELS THREATEN.  STAY TUNED TO NOAA WEATHER
RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST INFORMATION
CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION LATER THIS AFTERNOON AS NEW INFORMATION
BECOMES AVAILABLE.

&&

MIC011-250326-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-100725T0600Z/
/STRM4.1.ER.100723T2045Z.100724T1145Z.100725T0000Z.NO/
1126 AM EDT SAT JUL 24 2010

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* AT 10:15 AM SATURDAY THE STAGE WAS 6.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
  CAMPGROUND.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SUN     MON     TUE

RIFLE RIVER
  STERLING           6    6.6  SAT 10 AM       5.6     3.9     3.4

$$

JPB
790 
WGUS83 KAPX 241947
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EDT SAT JUL 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.THE RIFLE RIVER NEAR STERLING CONTINUES TO FALL THIS AFTERNOON
AFTER CRESTING AT 6.74 FEET THIS MORNING...THE RIVER STAGE HAD
DROPPED TO 6.04 FEET AS OF 3:15 PM.  WATER LEVELS ARE FORECAST
TO CONTINUE RECEDING BELOW FLOOD STAGE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW INFORMATION
BECOMES AVAILABLE.

&&

MIC011-250600-
/O.CON.KAPX.FL.W.0002.000000T0000Z-100725T0600Z/
/STRM4.1.ER.100723T2045Z.100724T1145Z.100725T0000Z.NO/
347 PM EDT SAT JUL 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* AT  3:15 PM SATURDAY THE STAGE WAS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
  CAMPGROUND.

&&

                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SUN     MON     TUE

RIFLE RIVER
  STERLING           6    6.0  SAT 03 PM       5.6     3.9     3.4

$$

JPB
536 
WGUS83 KAPX 250147
FLSAPX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
947 PM EDT SAT JUL 24 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.THE RIFLE RIVER NEAR STERLING HAS FALLEN BELOW FLOOD STAGE LATE
THIS EVENING.  AT 9:15 PM EDT...THE STAGE WAS 5.7 FEET.  THE RIVER
IS EXPECTED TO CONTINUE TO FALL OVER THE NEXT FEW DAYS.

&&

MIC011-250217-
/O.CAN.KAPX.FL.W.0002.000000T0000Z-100725T0600Z/
/STRM4.1.ER.100723T2045Z.100724T1145Z.100724T1952Z.NO/
947 PM EDT SAT JUL 24 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE RIFLE RIVER NEAR STERLING.
* AT  9:15 PM SATURDAY THE STAGE WAS 5.7 FEET. 
* FELL BELOW FLOOD STAGE AT  3:52 PM SATURDAY.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.6 FEET BY MONDAY 
  MORNING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
  BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
  CAMPGROUND.



&&


                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SUN     MON     TUE

RIFLE RIVER
  STERLING           6    5.7  SAT 09 PM       3.8     3.4     3.2



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Jul 23, 11:24 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 23, 11:24 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1124 AM EDT FRI JUL 23 2010

.SYNOPSIS.../ISSUED AT 347 AM/

THE WEATHER WILL REMAIN UNSETTLED OVER NORTHERN MICHIGAN FOR THE
FIRST HALF OF THE WEEKEND...AS DISTURBANCES PERIODICALLY PASS
THROUGH...RIDING ALONG A SLOW MOVING AREA OF LOW PRESSURE. ONLY
SCATTERED AND GENERALLY LIGHT SHOWERS WILL THREATEN TODAY...WITH THE
NEXT CHANCE FOR WIDESPREAD RAINFALL AND THUNDERSTORMS COMING ON
SATURDAY.

BERGER

&&

.SHORT TERM.../ISSUED AT 1124 AM/...THIS AFTERNOON

12Z SURFACE/COMPOSITE ANALYSIS SHOWS A COUPLE AREAS OF LOW PRESSURE
IN THE VICINITY. ONE JUST NORTHWEST OF LAKE SUPERIOR (1001MB) WITH
A TRAILING COLD FRONT SOUTH INTO NORTHWEST WISCONSIN/WESTERN
IOWA...ANOTHER OVER NORTHERN LAKE HURON.  PAIR OF VORTICITY CENTERS
PASSING NORTH OF LAKE SUPERIOR. MCS REMNANTS CROSSING SOUTHERN
LAKE MICHIGAN...NORTHERN FRINGES OF WHICH MAY CLIP M-55 CORRIDOR
OVER THE COMING HOURS. OTHERWISE...CLOUDY SKIES PREVAIL ACROSS
NORTHERN MICHIGAN THOUGH MAINLY DRY (SOME DRIZZLE REPORTED AT SOO
ONTARIO). 12Z APX SOUNDING SUBSTANTIALLY WARMER IN THE MID LEVELS
OVER THIS TIME YESTERDAY (+13C AT 700MB)...QUITE DRY ALOFT AS WELL
WITH A SATURATED LAYER AOB 850MB. MOIST LAYER ON GRB SOUNDING A
BIT SHALLOWER (TOP AROUND 900MB)...BUT A GOOD DEAL OF CONVECTIVE
DEBRIS INHIBITING MIXING TO SOME DEGREE...TO SAY NOTHING OF
SHALLOW CONVECTIVE DEVELOPMENT WITH ANY HEATING. WILL PROBABLY END
UP A LITTLE MORE PESSIMISTIC ON CLOUD COVER...AND APX SOUNDING
SUGGEST WILL NEED SOME HELP TO GENERATE ANY INSTABILITY THIS
AFTERNOON GIVEN MID LEVEL WARMING. WILL CONFINE AFTERNOON RAIN
THREAT ALONG/SOUTH OF M-55 WHERE THERE IS A BETTER CHANCE FOR
EITHER NORTHERN REMNANTS OF WISCONSIN MCS TO CLIP THAT AREA...OR
POSSIBLY SOME ADDITIONAL CONVECTIVE DEVELOPMENT WITHIN LOW LEVEL
CONFLUENCE AXIS ACROSS SOUTHERN LOWER. HAVE TRIMMED HIGH
TEMPERATURES BACK GIVEN A CLOUDIER SCENARIO.

AS FOR HYDROLOGY ISSUES...OVERNIGHT RAINS OF 1-2+ INCHES SOUTH OF
M-32 GIVING A BUMP IN RIVERS ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. RIFLE RIVER NEAR STERLING (STRM4) SHOOTING UP
NICELY THIS MORNING...APPROACHING A FOOT BELOW THE FLOOD STAGE OF
6 FEET AS OF 11 AM. CURRENT RFC FORECAST CALLING FOR A CREST OF
6.5 FEET BY MIDDAY SATURDAY...AND CONTINGENCY ZERO QPF FORECAST (A
STREAMFLOW FORECAST BASED SOLELY ON OBSERVED RAINFALL) ALSO PUSHES
THE RIVER ABOVE FLOOD STAGE. SO GIVEN THE CURRENT OBSERVED RISE
AND THE POSSIBILITY OF ADDITIONAL RAINFALL IN THE COMING 24
HOURS...WILL GO AHEAD AND PUSH OUT A FLOOD WARNING FOR THE RIFLE
RIVER WITHIN THE HOUR.

JPB

&&

.LONG TERM.../ISSUED AT 347 AM/...TONIGHT AND BEYOND

TONIGHT...THE NEXT SFC WAVE CONTINUES TO PUSH TOWARD THE REGION.
IF THE NAM IS RIGHT IT WILL STAY SOUTH OF THE REGION. THE GFS AND
ECMWF ARE KEEPING IT CLEAR THROUGH THE NIGHT, UNTIL LATE WHEN THE
WAVE PUSHES RAIN NORTH. THE GFS HAS TWO QPF BOMBS THAT LOOK TO BE
INFLUENCING THINGS, WHILE THE ECMWF AND NAM KEEP THEIR QPF BOMBS
TO THE SOUTH, KEEPING THE RAIN MAINLY IN THE A FEW OF OUR SOUTHERN
COUNTIES IF ANY GETS IN HERE AT ALL. SO HAVE LOW CHANCE POPS IN SW
COUNTIES.

SATURDAY...IT LOOKS LIKE THAT THE BEST AREA WILL BE IN THE
SOUTHERN COUNTIES FOR RAIN, MAINLY IN THE MORNING, THEN AS THE SFC
WAVE SLIDES ALONG THE WARM FRONT TO THE SOUTH, CHANCES BEGIN TO
SLIDE TO THE EAST WITH IT. EACH MODEL, HAS ITS OWN VERSION OF MID
LEVEL DRYING, WITH THE GFS AND ECMWF HAVING THE DRIER SOLUTIONS.
THINK THAT THEY COULD BE RIGHT, AS THE QPF BOMBS ARE CLOSER TO
NORMAL AND THUS THE SUBSIDENCE BEHIND THE SYSTEM WILL LOOKS GOOD.
THE HIGH BEGINS TO BUILD INTO THE REGION SO WILL HAVE SOME POPS IN
THE EVENING AS THE SYSTEM PUSHES OUT, BUT FOR THE MOST PART IT
WILL BE DRY OVER THE REGION.

SUNDAY...ONCE THE SFC HIGH BUILDS IN, THE 500 MB HEIGHTS BUILD
QUICKLY SO THAT FOR THE DAY AND INTO THE NIGHT DRY, SUNNY WEATHER
WILL AROUND THE REGION.

MONDAY AND BEYOND...MONDAY THE HIGH CONTINUES IN THE REGION AND
FOR THAT MATTER THE DAY ON TUESDAY AS WELL. TUESDAY NIGHT AND
WEDNESDAY NEXT SYSTEM MOVES IN AND BRINGS THE CHANCES OF SHOWERS
AND THUNDERSTORMS. THURSDAY, THE HIGH BUILDS IN AND IS DRY, WHICH
IS THE GOING FORECAST AND THE GFS IDEA. THE ECMWF IDEA IS A SYSTEM
FIRES UP IN THE NORTHERN PLAINS AND MOVE INTO THE GREAT LAKES.
THIS WILL HAVE TO BE SORTED OUT BY THE DAY SHIFT AT THIS TIME WITH
THE NO REAL SUPPORT TO SEE TO THE NEW PROG.

JSL

&&

.MARINE.../ISSUED AT 347 AM/

WINDS ARE LIGHT AROUND THE REGION AND WILL FOR THE MOST PART,
REMAIN SO THROUGH THE WEEKEND. WAVES WILL BRIEFLY SPIKE UP IN N
LAKE HURON WITH THE SE FLOW, ESPECIALLY NEAR E UPPER. HOWEVER, AS
THE WINDS SUBSIDE A BIT INTO THE EVENING TONIGHT WAVES WILL
GENERALLY RUN 2 FT. OR LESS. THROUGH THE WEEKEND.

JSL

&&

.AVIATION.../ISSUED AT 737 AM/...VALID FOR 12Z TAFS

LIFR CIGS ARE COVERING MOST OF THE FORECAST AREA WITH IFR TO MVFR
VSBYS. THIS WILL LAST THROUGH 15Z THIS MORNING. OTHERWISE, DRY AIR
WILL MOVE INTO THE FORECAST TO PRODUCE SOME CLEARING.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jul 23, 5:30 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
530 AM EDT FRI JUL 23 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
530 AM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF M-72 THIS AFTERNOON.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL LOCALLY HEAVY RAINFALL IS POSSIBLE SATURDAY...ESPECIALLY
ACROSS NORTHERN LOWER MICHIGAN.  THIS COULD RESULT IN A RENEWED
THREAT FOR FLOODING.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 23, 8:51 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
851 AM EDT FRI JUL 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 SSW LAKE CITY         44.26N  85.25W
07/23/2010  M2.29 INCH       MISSAUKEE          MI   COCORAHS

            24 HR TOTAL ENDING 7 AM.

0700 AM     HEAVY RAIN       1 SSE HOUGHTON LAKE     44.29N  84.75W
07/23/2010  M2.44 INCH       ROSCOMMON          MI   COCORAHS

            24 HR TOTAL ENDING 7 AM.

0700 AM     HEAVY RAIN       1 NE WEST BRANCH        44.29N  84.22W
07/23/2010  M2.09 INCH       OGEMAW             MI   COCORAHS

            24 HR TOTAL ENDING 7 AM.

0700 AM     HEAVY RAIN       6 E CADILLAC            44.25N  85.29W
07/23/2010  M2.29 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL ENDING 7 AM.

0800 AM     HEAVY RAIN       HOUGHTON LAKE           44.30N  84.76W
07/23/2010  M2.16 INCH       ROSCOMMON          MI   ASOS

            24 HR TOTAL ENDING 8 AM.

0800 AM     HEAVY RAIN       WELLSTON                44.22N  85.95W
07/23/2010  M2.55 INCH       MANISTEE           MI   MESONET

            24 HR TOTAL ENDING 8 AM. RAWS SITE.

0800 AM     HEAVY RAIN       MCBAIN                  44.19N  85.21W
07/23/2010  M2.00 INCH       MISSAUKEE          MI   MESONET

            24 HR TOTAL ENDING 8 AM. MI AUTOMATED WX NETWORK.

0800 AM     HEAVY RAIN       MANISTEE                44.24N  86.33W
07/23/2010  M1.99 INCH       MANISTEE           MI   AWOS

            24 HR TOTAL ENDING 8 AM.

0800 AM     HEAVY RAIN       2 SE LAKE CITY          44.31N  85.18W
07/23/2010  M2.10 INCH       MISSAUKEE          MI   CO-OP OBSERVER

            24 HR TOTAL ENDING 8 AM.

0800 AM     HEAVY RAIN       2 NW HOUGHTON LAKE      44.32N  84.79W
07/23/2010  M2.39 INCH       ROSCOMMON          MI   CO-OP OBSERVER

            24 HR TOTAL ENDING 8 AM.

&&

EVENT NUMBER APX1000275 APX1000276 APX1000277 APX1000278 APX1000279
APX1000280 APX1000281 APX1000282 APX1000283 APX1000284

JH
Local storm report, Jul 23, 9:39 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
939 AM EDT FRI JUL 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SE OMER               44.02N  83.81W
07/23/2010  M2.85 INCH       ARENAC             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1000285

JH
Local storm report, Jul 23, 9:57 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
957 AM EDT FRI JUL 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       5 SW BRETHREN           44.25N  86.08W
07/23/2010  M2.00 INCH       MANISTEE           MI   TRAINED SPOTTER

            24 HR TOTAL ENDING 9 AM. NEARBY PINE CREEK IS HIGH BUT
            WITHIN ITS BANKS.

&&

EVENT NUMBER APX1000286

JH

Nearby

River Flood Warnings in Michigan, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.